Ask a doctor

Can Botox Injection Cause Puffy Eyelids and Puffiness in General Around my Eyes?

What can I do to help reduce this?

Doctor Answers (6)

Botox can cause puffy eyelids

+3

Botox can cause puffy eyelids when injected incorrectly. If you had Botox injected incorrectly in the brow, it can cause brow and eyelid drooping. In practice, this can make eyelids feel heavy and even swollen.

If this is what's going on, there are eye drops that may be able to help somewhat, but for the most part you will need to wait 2-4 months until the muscle action returns to get complete resolution of the problem.


Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Yes, by relaxing the function of preseptal orbicularis muscle

+2

Although uncommon, Botox and cause the eyes to appear puffy by several mechanisms.

for example if injected in the muscles under the eyes (preseptal orbicularis) the muscle can relax and allow the fat pads to protrude temporarily

also it can interfere with the normal lymphatic flow and cause edema in the lower lids which is worse in the morning.

Amir Moradi, MD
San Diego Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

Botox and puffiness

+1

Botox of and in itself does not cause puffiness. You  may be experiencing some brow descent and feeling a bit heavy from the brow. Without an exam I could not be sure.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 16 reviews

You might also like...

Incorrectly done Botox can cause puffiness around eyes.

+1

Hi.

What  happens is Botox is injected too close to the eyebrows.  This causes a subtle drop in the brows, which in turn makes the eyelids look puffy.

No treatment.  It will go away in three or four months.

George J. Beraka, MD (retired)
Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

No.

+1

Botox doesn't cause puffiness. A traumatic injection of anything...even saline...can cause puffiness, though. But that's merely swelling from the wound and has nothing to do with the toxin itself.

David C. Pearson, MD
Jacksonville Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

It isn't your Botox

+1

Botox injections cannot cause puffiness around the eyes unless you have had some sort of hematoma from the injection.  If you are at least 2 weeks after the injection, whatever puffiness you see is from something else.

Richard P. Rand, MD, FACS
Seattle Plastic Surgeon
5.0 out of 5 stars 48 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.